Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A theorem of Hurwitz and Radon and orthogonal projective modules


Authors: A. V. Geramita and N. J. Pullman
Journal: Proc. Amer. Math. Soc. 42 (1974), 51-56
MSC: Primary 13C10; Secondary 15A36
DOI: https://doi.org/10.1090/S0002-9939-1974-0332764-4
MathSciNet review: 0332764
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We find the maximum number of orthogonal skew-symmetric anticommuting integer matrices of order n for each natural number n and relate this to finding free direct summands of certain generic projective modules.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 25 #2614. MR 0139178 (25:2614)
  • [2] H. Bass, Modules which support nonsingular forms, J. Algebra 13 (1969), 246-252. MR 39 #6875. MR 0245569 (39:6875)
  • [3] M. R. Gabel, Stably free projectives over commutative rings, Brandeis University, Waltham, Mass., Thesis, February 1972.
  • [4] A. Hurwitz, Über die Komposition der Quadratischen Formen, Math. Ann. 88 (1923) 1-25. MR 1512117
  • [5] I. M. James, Cross-sections of Stiefel manifolds, Proc. London Math. Soc. (3) 8 (1958), 536-547. MR 20 #7268. MR 0100840 (20:7268)
  • [6] J. Radon, Lineare Scharen Orthogonaler Matrizen, Abhandlungen aus dem Mathematischen Seminar der Hamburgischen Universität, Vol. 1, 1922, 1-14.
  • [7] M. Raynaud, Modules projectifs universels, Invent. Math. 6 (1968), 1-26. MR 38 #4462. MR 0236164 (38:4462)
  • [8] R. G. Swan, Vector bundles and projective modules, Trans. Amer. Math. Soc. 105 (1962), 264-277. MR 26 #785. MR 0143225 (26:785)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C10, 15A36

Retrieve articles in all journals with MSC: 13C10, 15A36


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0332764-4
Keywords: Anticommuting skew-symmetric orthogonal matrices, integer matrices, projective modules
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society